A 21-year-old female asked:
Disclaimer

taking metronidazole for bv, got mirena (levonorgestrel) in 1 1/2 weeks ago, now i have brown mucus discharge, only noticeable when i use the bathroom/wipe. normal?

1 doctor answer
Dr. Patricia Fearing
36 years experience Gynecology
Yes: You may have discharge or bleeding on and off for weeks after Mirena (levonorgestrel) insertion.
Answered on Sep 28, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 26-year-old female asked:
Dr. Stanley Swaby
26 years experience Obstetrics and Gynecology
Spotting: If is not uncommon to have some spotting (mild bleeding) during and after an IUD insertion. What you described is vaginal discharge (mucus) with 'old' ... Read More
A 20-year-old female asked:
Dr. Hunter Handsfield
53 years experience Infectious Disease
Not normal, see MD: This isn't normal. Any new or unexplained vaginal discharge or bleeding should be professionally evaluated -- and it sounds like you have both. Metron ... Read More
A 30-year-old female asked:
Dr. Katharine Cox
45 years experience Pediatric Emergency Medicine
Generally not: It is usually a bloodless fishy smell discharge. I would look for another reason for you to be bleeding. All the best.
A 30-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
GYN exam: The spotting may be due to the Mirena; however, the pelvic pain requires further GYN evaluation ASAP.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month